Possible Ergotamine-Caffeine—Associated Delirium
Article first published online: 17 JAN 2012
2002 Pharmacotherapy Publications Inc.
Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy
Volume 22, Issue 1, pages 126–129, January 2002
How to Cite
Gulbranson, S. H., Mock, R. E. and Wolfrey, J. D. (2002), Possible Ergotamine-Caffeine—Associated Delirium. Pharmacotherapy, 22: 126–129. doi: 10.1592/phco.18.104.22.168500
- Issue published online: 17 JAN 2012
- Article first published online: 17 JAN 2012
An elderly patient with a history of chronic migraine was hospitalized with systolic hypertension and significant mental status changes, including increasing confusion, combative behavior, and remarkably detailed auditory hallucinations of several weeks' duration. Daily increased consumption of a product containing ergotamine 1 mg and caffeine 100 mg coincided with both onset and increasing severity of symptoms. To our knowledge, this is the first case reported in the contemporary literature of severe mental status changes and hallucination possibly due to ergotamine-caffeine.